Thunderstorm Wind, Carteret
- When
- March 11, 1:05 PM EST
- Where
- Carteret County, Cedar Is
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- COASTAL OBSERVING STATION
- Coordinates
- 34.983, -76.367
Coastal observing station measured 64 mph wind gust.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Mar 11, 9:45 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 945 AM EST TUE MAR 11 2003 CONVECTION DEVELOPING FAIRLY RAPIDLY THIS MORNING AS MID LEVEL SHORT WAVE SLIDES OVER THE REGION. RUC APPEARS TO HAVE A GOOD HANDLE ON THIS FEATURE WHILE 06Z GFS APPEARS TO BE A BIT UNDER DONE. SOME THUNDER ALSO NOTED ACROSS FAR SE NC. DEW POINTS HOWEVER REMAIN FAIRLY LOW AND THIS MAY LIMIT INITIAL EXTENT OF PCPN SHIELD UNTIL LOW LEVEL WINDS BECOME MORE EASTERLY THROUGH THE DAY AND BEGIN TO ADVECT MORE LOW LEVEL MSTR INTO THE AREA. BUT THIS MAY BE TOO LATE AS WAVE IS MOVING FAIRLY QUICKLY. UPPER JET STREAK BARELY NOTICEABLE IN SATELLITE IMAGERY MOVING ACROSS ERN TN INTO WRN NC. WITH THE PASSAGE OF THIS JET STREAK BY EARLY EVENING AND MOVEMENT OF THE MID LEVEL WAVE TO THE EAST...BEST CHANCE FOR PCPN SHOULD END. HAVE UPDATED TO INCREASE SKY COVER AND POPS MANY AREAS AND ADD ISOLD THUNDER TO SRN COASTAL SECTIONS. MAY NEED TO UPDATE AGAIN LATER THIS MORNING IF PCPN SHIELD BECOME MORE WIDESPREAD AND/OR THUNDER CREEPS FARTHER WEST. .MARINE: COASTAL TROUGH IS CONTINUING TO DEEPEN...AS A RESULT SE FLOW HAS INCREASED OVER COASTAL WATERS. SEAS AT FPSN ARE NEAR 5 FEET. WILL INCREASED WINDS AND SEAS THIS AFTN WITH SCEC CONDITIONS ...ESPECIALLY OVER SOUTHERN WATERS. REMAINDER OF FCST LOOKS GOOD FOR NOW. .MARINE...NONE. MLF/RAP
NCZ029-044>047-079>081-090>095-098-103-104-111230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 534 AM EST TUE MAR 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CTC
NCZ090>092-098-111630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC NC 1011 AM EST TUE MAR 11 2003 ...THUNDERSTORMS WITH SMALL HAIL POSSIBLE... SOME WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING OVER THE SOUTHERN AND INLAND AREAS THIS MORNING. AREAS SOUTH AND WEST OF A LINE FROM KINSTON TO JACKSONVILLE MAY SEE SOME PEA SIZED HAIL FROM THE THUNDERSTORMS. AREAS OVER SOUTHERN DUPLIN COUNTY...FROM KENANSVILLE SOUTH TO WALLACE WILL HAVE THE BEST CHANCE OF RECEIVING THE SMALL HAIL. HEAVY RAIN AND WINDS GUSTS TO 30 MPH WILL ALSO BE POSSIBLE. RF
NCZ090-111715- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1130 AM EST TUE MAR 11 2003 ...STRONG THUNDERSTORMS WILL AFFECT DUPLIN COUNTY UNTIL 1215 PM EST... AT 1130 AM EST...THERE WERE STRONG THUNDERSTORMS OVER WARSAW...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KENANSVILLE AT 1140 AM EST...KORNEGAY AT NOON EST...ALBERTSON AT 1205 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE MAGNOLIA AND POTTERS HILL. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. RF
NCZ093-094-111800- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1217 PM EST TUE MAR 11 2003 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN AND PAMLICO COUNTIES UNTIL 100 PM EST... AT 1217 PM EST...THERE WERE STRONG THUNDERSTORMS 6 MILES NORTHWEST OF HAVELOCK...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ARAPAHOE...AND...MINNESOTT BEACH AT 1230 PM EST...MERRITT... AND...ORIENTAL AT 1245 PM EST...PAMLICO AT 1250 PM EST... WHORTONSVILLE...AND...FLORENCE AT 1255 PM EST. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. RF
NCZ093-094-111845- SPECIAL WEATHER STATEMENT...FOR STRONG THUNDERSTORMS NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1250 PM EST TUE MAR 11 2003 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN AND PAMLICO COUNTIES UNTIL 145 PM EST... AT 1250 PM EST...THERE WERE STRONG THUNDERSTORMS 9 MILES NORTHWEST OF HAVELOCK...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEUSE FOREST AT 1255 PM EST...ARAPAHOE AT 105 PM EST...MINNESOTT BEACH AT 110 PM EST...ORIENTAL AT 120 PM EST...PAMLICO AT 125 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CATFISH LAKE... CHERRY POINT...JAMES CITY...MERRITT...RIVERDALE AND WHORTONSVILLE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. RF
The Morehead City radar (KMHX), 52 km away, was scanning. The volume nearest the first event began at 18:07 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Coastal observing station measured 64 mph wind gust.
Storm spotter reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346992, 5346993.